Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from gastritis and PCOS. Had gall bladder removed. Feeling anxiety and breathlessness. Any advice?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5438 Questions
Question
27 yr old female 5ft 6 200lbs also suffer from PCOS i have such bad pain from gastritis for a YEAR pain also goes into my back, im so frightened i will get cancer i had my gallbladder removed last year due to stones, im on antepsin and gavascon advance they dont help me!!!!!! for some reason it makes my anxiety go through the roof also makes me breathless, i am a mum of 1 5yr old boy and 2 step daughters my quality of life at the moment is terrible, the drs dont seem to help, please please please give me some advice my diet is good!
Posted Tue, 30 Oct 2012 in Digestion and Bowels
 
 
Answered by Dr. Grzegorz Stanko 24 minutes later
Hello!

Thank you for the query.

First of all pleas do not be afraid of cancer. You should know that cancer is basically rare disease. It is only publicized in media so everybody thinks about it, everybody knows what cancer is. This exaggeration is made not to make people panic but to make people aware. Moreover in the age of 27 cancer is very very very rare.
Upper middle abdominal pain radiating to back is characteristic for pancreas diseases, gallstones, bile duct stones. As you have your gallbladder removed, there is an possibility that some stones has left in your bile ducts and are causing such symptoms.
There is also a possibility that your anxiety has caused peptic ulcer, as gastric acid secretion is stimulated by stress.
I suggest you to have abdominal ultrasound and fool blood work with liver tests (including GGTP) and pancreas tests. If this tests will all came negative, upper GI endoscopy is advisable.
To make sure that your anxiety is a disease itself, not a symptom, you should also have thyroid tests, ions tests(Magnesium and calcium) and heart ECG.

Once again, do not worry, you have no cancer. Moreover, cancer is treatable nowadays.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from gastritis and PCOS. Had gall bladder removed. Feeling anxiety and breathlessness. Any advice? 2 hours later
Thanks so much for your quick response. I had an abdominal ultrasound in XXXXXXX which came back normal I have also had a lot of blood taken inc pancreus all normal also hhad ECG last year as I get ectopic heartbeats again all normal I have tried lansoprsol and omezoprol both made the pains worse do you thnik I could have gastritis from having my galbladder removed with the bile going into my stomach? As I said I'm on antepsin at the moment it doesn't seem to help been on this for 4 months can you advise on any other meds I could try or is it best to stick with antepsin does antepsin help with bile? Also my dr told me I will have gastritis for life is this true? Re the back pain it is upper back pain but does move around could it just be posture or can gastritis cause backache. XXXXXXX
 
 
Answered by Dr. Grzegorz Stanko 22 hours later
Hello!

Thank you for the query.

Patients after gallbladder removal have no reason to suffer from gastritis. Most of this patients fully recover and live like there was no surgery at all. So it is definitely a big lie telling you that you will be having gastritis for life. Moreover, bile has no reason to go to your stomach. In most cases bile goes down through you small intestine and should not be present in stomach.
Sometimes stomach problems can cause pain radiating to the back but it is not characteristic for this disease.
In my opinion it is advisable to have upper GI endoscopy to make sure that there is no peptic ulcer and there is no proper treatment can be advised. You should be prescribed with ppi (proton pump inhibitors) to decrease stomach acid secretion.
You should also get rid of your anxiety. And you have a right to get help from psychiatrist as your comfort of living is very bad. Nowadays we have bunch of very good anti-anxiety medicines like sertaline which are found very helpful by many patients.
You should also have Magnesium 400 mg a day supplementation.
You should also avoid coffee(this is very important), coke, soft drinks, fruit juices and fatty foods. Try to put your head little bit higher when sleeping.
You need to be strong and need to know that your disease is treatable. Moreover you have full right to live like others do, not hiding inside your anxiety.

Hope this will help you. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from gastritis and PCOS. Had gall bladder removed. Feeling anxiety and breathlessness. Any advice? 9 minutes later
Thanks so much for your reply and kind words. I did have a endoscopy in XXXXXXX that's when they diagnosed mild erosive gastritis. XXXXXXX
 
 
Answered by Dr. Grzegorz Stanko 32 minutes later
Hello!

Thank you for the query.

So if the diagnosed it, you should have been prescribed with some ppi. Either antepsin and gavascon or not stomach acid blockers. It is advisable for you to use Omeprazol 40 mg once a day for a month. After a month of such treatment endoscopy should be repeated. Moreover, during endoscopy Helicobacter Pylori test should be performed, as treating gastritis without Helicobacter Pylori eradication (if infection is present) is pointless.
I suggest you to go to your doctor again and ask him for this medicine.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor